MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.The reported separation was confirmed.Based on the investigation performed, the balloon may have been likely got stuck within the sheath and possibly excess force was used to try to remove it.This resulted in the separation of the distal shaft and inner lumen.The cause of the balloon being stuck in the sheath could not be definitively determined.A review of the manufacturing and test documentation for the subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
Iit was reported that a patient underwent a percutaneous coronary intervention (pci) and percutaneous transluminal coronary angioplasty (ptca) procedures to treat a concentric de novo lesion located in the left anterior descending (lad) artery.Prior to the start of procedure, the lesion was pre-dilated using a non-compliant (nc) balloon.Then a shockwave c2 coronary intravascular lithotripsy (ivl) catheter was advanced towards the target vessel and successfully delivered 80 pulses to the target lesion.When the physician attempted to withdraw the ivl from the patient's anatomy, resistance was encountered.As the ivl was being withdrawn, the balloon was caught in the teleflex guideliner and it subsequently broke.The initial break occurred at the distal tip of the guideliner, but the complete separation was reported to be inside but could not be definitively determined as the staff was not using live imaging upon pulling out the catheter.The physician used spectre¿ guidewire to successfully retrieve the fragment(s) from the guideliner while it was still inside the patient.Post ivl procedure, the lesion was expanded with a synergy drug-eluting stent (des).There were no patient clinical sequelae reported.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key16751755
Report Number3015053858-2023-00017
Device Sequence Number19677883
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(17)240731(10)A220719C
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberC2IVL3512
Device Catalogue NumberC2IVL3512
Device Lot NumberA220719C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRE¿ GUIDEWIRE - TELEFLEX - TELEFLEX.; TELEFLEX GUIDELINER - TELEFLEX.
Patient Age62 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityHispanic